Subduals and tensor products of spaces of harmonic functions
Annales de l'Institut Fourier, Volume 24 (1974) no. 3, pp. 119-144.

Working in the axiomatic potential theory of M. Brelot, a description of the subdual of the vector space generated by the cone of positive harmonic functions on a harmonic space, Ω, is given. Under certain hypothesis this is seen to be a function space on the Martin boundary of Ω. Some ancillary results are proved. Next, it is shown, using this result and the theory of tensor products of simplexes, that the cone of positive separately harmonic functions is the tensor product of the cones of positive harmonic functions on the factor spaces. With this theorem as a starting point it is demonstrated that by using tensor product techniques whenever possible many proofs of results in the theory of separately harmonic functions can be simplified and new results obtained.

On utilise l’axiomatique de la théorie du potentiel de M. Brelot. On donne une description du pré-dual de l’espace vectoriel engendré par le cône de fonctions harmoniques positives sur un espace harmonique, Ω. Sous certaines hypothèses, on voit que c’est un espace fonctionnel sur la frontière de Martin. On démontre des compléments. Ensuite, on utilise ce théorème et la théorie des produits tensoriels de simplexes pour démontrer que le cône de fonctions positives séparément harmoniques est le produit tensoriel des cônes de fonctions positives harmoniques sur les espaces factoriels. Avec ce théorème comme point de départ, on démontre que l’utilisation de techniques des produits tensoriels dans la mesure du possible facilite les démonstrations de résultats connus dans la théorie de fonctions séparément harmoniques et permet d’en trouver des nouveaux.

@article{AIF_1974__24_3_119_0,
     author = {Reay, Ian},
     title = {Subduals and tensor products of spaces of harmonic functions},
     journal = {Annales de l'Institut Fourier},
     pages = {119--144},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {24},
     number = {3},
     year = {1974},
     doi = {10.5802/aif.521},
     zbl = {0291.31005},
     mrnumber = {51 #3491},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.521/}
}
TY  - JOUR
TI  - Subduals and tensor products of spaces of harmonic functions
JO  - Annales de l'Institut Fourier
PY  - 1974
DA  - 1974///
SP  - 119
EP  - 144
VL  - 24
IS  - 3
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.521/
UR  - https://zbmath.org/?q=an%3A0291.31005
UR  - https://www.ams.org/mathscinet-getitem?mr=51 #3491
UR  - https://doi.org/10.5802/aif.521
DO  - 10.5802/aif.521
LA  - en
ID  - AIF_1974__24_3_119_0
ER  - 
%0 Journal Article
%T Subduals and tensor products of spaces of harmonic functions
%J Annales de l'Institut Fourier
%D 1974
%P 119-144
%V 24
%N 3
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.521
%R 10.5802/aif.521
%G en
%F AIF_1974__24_3_119_0
Reay, Ian. Subduals and tensor products of spaces of harmonic functions. Annales de l'Institut Fourier, Volume 24 (1974) no. 3, pp. 119-144. doi : 10.5802/aif.521. https://aif.centre-mersenne.org/articles/10.5802/aif.521/

[1] E.M. Alfsen, Boundary Integrals and Compact Convex Sets, Ergebnisse der Math., Springer-Verlag, 1971. | Zbl: 0209.42601

[2] N. Boboc and A. Cornea, Convex Cones of Lower Semi-Continuous Functions, Rev. Roum. Maths. Pures et Appl., 13 (1967), 471-525. | MR: 35 #7113 | Zbl: 0155.17301

[3] N. Bourbaki, Espaces Vectoriels Topologiques, Chapitre III, Actualités Scientifiques et Industrielles, Hermann. | Zbl: 0050.10703

[4] N. Bourbaki, Topologie Générale, Chapitre X, 2ème Edition, Actualités Scientifiques et Industrielles, Hermann.

[5] M. Brelot, Sur l'Approximation et la Convergence dans la Théorie des Fonctions Harmoniques et Holomorphes, Bull. Soc. Math. de France, 73 (1945), 55-70. | Numdam | MR: 7,205a | Zbl: 0061.22804

[6] M. Brelot, Sur un Théorème de Prolongement Fonctionnel de Keldych concernant le Problème de Dirichlet, Journal d'Analyse Math. VIII, (1960-1961), 273-288. | MR: 23 #A2549 | Zbl: 0111.09604

[7] M. Brelot, Axiomatique des Fonctions Harmoniques, Les Presses de l'Université de Montréal, 1966. | Zbl: 0148.10401

[8] G. Choquet, Lectures on Analysis, Vol. II, Benjamin, 1969. | Zbl: 0181.39602

[9] R. Cairoli, Une Représentation Integrale pour Fonctions Séparément Excessives, Ann. Inst. Fourier, Grenoble, 18,1 (1968), 317-338. | Numdam | MR: 41 #4650 | Zbl: 0165.52601

[10] Constantinescu and Cornea, Ideale Ränder Riemanscher Flächen, Ergebnisse der Math., 32, Springer-Verlag, 1963. | MR: 28 #3151 | Zbl: 0112.30801

[11] E.B. Davies and G.F. Vincent-Smith, Tensor Products, Infinite Products and Projective Limits of Choquet Simplexes, Math. Scand., 22 (1968), 145-164. | EuDML: 166039 | MR: 243316 | Zbl: 0176.42802

[12] D.A. Edwards, Séparation de Fonctions Réelles Définies sur un Simplexe de Choquet, Comptes Rendus A.S., Paris, 261 (1965), 2798-2800. | MR: 32 #8131 | Zbl: 0156.13301

[13] D.A. Edwards and G.F. Vincent-Smith, A Weierstrass-Stone Theorem for Choquet Simplexes, Ann. Inst. Fourier Grenoble, 18 (1968), 261-282. | EuDML: 73946 | Numdam | MR: 39 #6060 | Zbl: 0172.15604

[14] E.G. Effros and J.L. Kazdan, Applications of Choquet Simplexes to Elliptic and Parabolic Boundary Value Problems, Journal of Differential Equations, 8, (1970), 95-134. | MR: 41 #4215 | Zbl: 0255.46018

[15] K. Gowrisankaran, Extreme Harmonic Functions and Boundary Value Problems, Ann. Inst. Fourier, Grenoble, 13,2 (1963), 307-356. | EuDML: 73809 | Numdam | MR: 29 #1350 | Zbl: 0134.09503

[16] K. Gowrisankaran, Multiply Harmonic Functions, Nagoya Math. Journal, 28 (1966), 27-48. | MR: 35 #410 | Zbl: 0148.10501

[17] L.L. Helms, Introduction to Potential Theory, Wiley-Interscience, 1969. | MR: 41 #5638 | Zbl: 0188.17203

[18] R.M. Herve, Recherches Axiomatiques sur la Théorie des Fonctions Surharmoniques et du Potentiel, Ann. Inst. Fourier, Grenoble, 12 (1962), 415-571. | EuDML: 73789 | Numdam | MR: 25 #3186 | Zbl: 0101.08103

[19] A. Lazar, Affine Products of Simplexes, Math. Scand., 22 (1968), 165-175. | EuDML: 166040 | MR: 40 #4727 | Zbl: 0176.42803

[20] R.S. Martin, Minimal Harmonic Functions, Trans. Amer. Math. Soc., 1941. | JFM: 67.0343.03 | MR: 2,292h | Zbl: 0025.33302

[21] I. Namioka and R.R. Phelps, Tensor Products of Compact Convex Sets, Pac. Journal of Math., 31, no.2, (1969), 469-480. | MR: 42 #6572 | Zbl: 0184.34302

[22] R.R. Phelps, Lectures on Choquet's Theorem, Van Nostrand Mathematical Studies, Princeton, N.J., 1969.

[23] A. De La Pradelle, Approximation et Charactère de Quasi-Analyticité dans la Théorie Axiomatique des Fonctions Harmoniques, Ann. Inst. Fourier, Grenoble, 17 (1967), 383-399. | EuDML: 73924 | Numdam | MR: 37 #3040 | Zbl: 0153.15501

[24] G.F. Vincent-Smith, Uniform Approximation of Harmonic Functions, Ann. Inst. Fourier, Grenoble, 19,2 (1969), 339-353. | EuDML: 73992 | Numdam | MR: 43 #2236 | Zbl: 0176.09904

[25] B. Walsh and P.A. Loeb, Nuclearity in Axiomatic Potential Theory, Bull. Amer. Math. Soc., 72 (1966), 685-689. | MR: 35 #407 | Zbl: 0144.15503

[26] J.B. Walsh, Probability and a Dirichlet Problem for Multiply Superharmonic Functions, Ann. Inst. Fourier, Grenoble, 18,2 (1968), 221-279. | EuDML: 73959 | Numdam | MR: 243616 | Zbl: 0172.38702

Cited by Sources: